U.S. doctors online nowAsk doctors free
Los Angeles, CA
A 28-year-old female asked:

Using mirena (levonorgestrel). noticed no period in 45 days, bad acne. low sex drive, & agitation, some loss of hair. should i see my doctor or is this normal?

2 doctor answers3 doctors weighed in
Dr. David Voron
Dermatology 52 years experience
Yes: I would discuss all of these issues with your doctor.
Dr. David Myers
16 years experience
Check with Doctor: I have seen many patients that develop acne after starting with mirena (levonorgestrel). It can be caused by a flux in hormones that occurs with mirena (levonorgestrel). Hormone related acne can be treated with anti-androgenic medications like spironolactone. The other side effects can be associated with mirena (levonorgestrel), but as with any new medication, if you are experiencing adverse side effects, it is best to contact your prescribing dr.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 27, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.